MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT
Catalog Number 788622
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the front end of the ureteral stent was cracked and was replaced with a new one.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.Visual evaluation noted the sample was provided in the original bard inlay box, inlay pouch, and placed inside a larger ziploc.The suture and pigtail straightener were not provided for evaluation.Visual requirements states to use unaided eye at 12" to 18" under normal room lighting unless otherwise noted.During the evaluation of the sample, a separation was identified at the suture porthole.This separation became evident when the suture was subjected to forceful pulling from the stent, resulting in the material stretching and discoloration.The suture was not provided for evaluation.Dimensional evaluation noted dimensional requirements states the od to be 0.079" ± 0.002", tip id 0.043" ± 0.002", and guidewire to be 0.038".The sample successfully met all dimensional requirements.Measurements taken with a laser micrometer indicated the outer diameter (od) was 0.802".The tip's inner diameter (id) was assessed using a 0.043" pin gauge.Additionally, a 0.038" guidewire passed through the sample without resistance.Also received one photo sample that shows top overview of stent product packaging.Based on the physical sample received the reported event is confirmed.No additional actions were required at this time since root cause was not identified.A dhr review did not show any problems or conditions that would have contributed to the reported event.The instructions for use were found adequate and state the following: "precautions: suture may be cut off prior to stent placement.Remove suture if indwelling time is expected to be longer than 14 days.Avoid improper handling of stent such as bending, kinking, tearing etc.Misuse could damage the overall integrity of the stent.Ureteral stents should be checked periodically for signs of encrustation and proper function.Periodic checks of the stent by cystoscopic and or radiographic procedures are recommended at intervals deemed to be appropriate by the physician in consideration of the individual patient's condition and other patient specific factors.When long-term use is indicated, it is recommended that indwelling time not exceed 365 days.The stent is not intended as a permanent indwelling device.With any ureteral stent, migration is a possible complication, which could require medical intervention for removal.Selection of too short a stent may result in migration.Care should be exercised when removing the stent from the inner polybag to eliminate tearing or fragmentation.The insertion of a ureteral stent should only be done by those individuals who have comprehensive training in the techniques and risks of the procedure.Multi-length ureteral stents: formation of knots in multi-length ureteral stents may occur.This may result in injury to the ureter during removal and or the need for additional surgical intervention.The presence of knot should be considered if significant resistance is encountered during attempts at removal.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and with applicable local, state and federal laws and regulations.This is a single use device.Do not re-sterilize any portion of this device.Reuse and or repackaging may create a risk of patient or user infection, compromise the structural integrity and or essential material and design characteristics of the device, which may lead to device failure, and or lead to injury, illness or death of the patient." udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® INLAY OPTIMA® URETERAL STENT
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19882447
Report Number1018233-2024-04605
Device Sequence Number4133574
Product Code FAD
UDI-Device Identifier00801741015748
UDI-Public(01)00801741015748(11)230908(17)270830(10)NGHV1443
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number788622
Device Lot NumberNGHV1443
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date08/01/2024
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown